Journal of Cosmetic Dermatology, vol.22, no.2, pp.354-363, 2023 (SCI-Expanded)
© 2022 The Authors. Journal of Cosmetic Dermatology published by Wiley Periodicals LLC.Purpose: After the emergence of the pandemic caused by the COVID-19 virus, vaccination with various vaccines has started to be implemented across the world. To identify dermatological reactions developing after the COVID-19 vaccines administered in Turkey and determine their clinical features and risk factors that may play a role in their development. Materials and Methods: The study included patients aged ≥18 years, who presented to 13 different dermatology clinics in Turkey between July 2021 and September 2021 after developing dermatological reactions following the administration of the COVID-19 vaccine. After providing written consent, the patients were asked to complete a standard survey including questions related to age, gender, occupation, comorbidities, the regular medication used, the onset of cutaneous reactions after vaccination, and localization of reactions. Dermatological reactions were categorized according to whether they developed after the first or second dose of the vaccine or whether they occurred after the inactivated or messenger RNA (mRNA) vaccine. The relationship between dermatological reactions and some variables such as gender and comorbidities was also evaluated. Results: A total of 269 patients [116 women (43.1%), 153 men (56.9%)] were included in the study. It was observed that the dermatological diseases and reactions that most frequently developed after vaccination were urticaria (25.7%), herpes zoster (24.9%), maculopapular eruption (12.3%), and pityriasis rosea (4.5%). The rate of dermatological reactions was 60.6% after the administration of the mRNA vaccine and 39.4% after that of the inactivated vaccine. There was a statistically significantly higher number of reactions among the patients that received the mRNA vaccine (p = 0.001). Conclusion: The most common reactions in our sample were urticaria, herpes zoster, and maculopapular eruption. Physicians should know the dermatological side effects of COVID-19 vaccines and their clinical features.